Aa
A
A
Close
Avatar universal
Allergy to antibiotics --> severe penis rash
Please help! Every time that I have to take antibiotics, I get an allergic reaction: I have a Penis Rash that is so severe that within minutes from taking the drugs my penis will star itching, then within a few hours it'll become red and then I will get lots of blisters and eventually my penis will start peeling and the skin would come off  ..it'd take me up to a month to get back to normal  ..this allergy is so bad that I do not ever want to take antibiotics even when the doctor says I really need them ..I have try with different types of atibiotics but so far haven't found the one that will not get me the allergic reaccion ..please help!! I have had a terrible flu/cold for a month now, my doctor prescribed me antibiotics but I do not want to take them cause I now what will happen!  ..anyone out there with some idea of what I can do?? please help!  ...thank you.
Cancel
9 Answers
Page 1 of 1
351246 tn?1379685732
Hi
Welcome to the forum!
You need to take an allergy test—either skin, RAST or Elisa to know what you are allergic to. You can be tested for all antibiotics available to know what you are allergic to and what is safe for you.
Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi :-)  ..where can I take these kind of tests? I live in South America and I am not sure they are familiar here with these kind of tests here ..could you be a little more specific with the kind of test I need to take ..I plan on going to the Lab this Monday but what exactly should I ask them for?  ..many thanks in advance for your advice.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
351246 tn?1379685732
Hi
Allergy tests are available everywhere.
Read more about them on: http://medlineplus.nlm.nih.gov/medlineplus/allergy.html#cat5
“Diagnosis/Symptoms
• Allergy Skin Tests(Mayo Foundation for Medical Education and Research)
• Allergy Testing(American Association for Clinical Chemistry)
• What Is Allergy Testing?(American Academy of Allergy, Asthma, and Immunology)
Also available in Spanish
• White Blood Cell Differential Count(American Association for Clinical Chemistry)”
Hope these help. Please let me know if there is any thing else and do keep me posted. Take care!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have the exact same condition right now. I was put on bactrim to treat a staff infection and since I started taking the medicine I developed a severe rash on my penis. I was perscribed bactrim ds 800/160 tablets to take two, two times a day. Should I stop taking the bactrim and call my doctor? Also is there anything I can use to make the rash better or just more bearable until it heals. Thank you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i have got small symtoms of red reahes in the edge of my penis, went to the doctor they pricribe me with antibotics and fungral creams ,but it gettin worse , kind of spreading , when eve i have intercourse or my sperm ejects i see asymtom of it, even have done all the sexual transmitted diease test , all negtive.plizz comment
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have the same allergy. a skin specialist advised me to take a
PRIC TEST(an allergy test). i had done it. that result help me to avoid the drugs which are so dangerous to me. when ever your penis start iching, then you must sallow two pills,which is anty allergic. The name of pills are, Betnesol forte(Betamethasone sodium phosphate tablet IP 1 mg) and
Atarax 10 mg(Hydroxyzine Hydrochloride tablet). two times a day. and also use [Flutibact skin ointment (Fluticasone Propionate and Mupirocin ointment on penis)] three times a day. you must be all right in a day.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
you can safely use an antibiotic,TOPSEF-200 (Cefixime Dispersible tablet)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have also experienced a similar problem sometime earlier this year. But in my case, in addition to the rash on the penis I also developed an inflammation my mouth, which lasted for about a week. But it wasn't the first time I experienced the inflammation in my mouth...first I thought I was allergic to Bactrum specifically and as a result I subsequently avoided taking bactrum, but when earlier this year, as I mentioned, I also developed a rash on the penis, I became really worried and somebody suggested that I might be allergic to penicillin. I suppose I should also go for an allergy test
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i also have this happening to me its very alarming since i was perscribed batrim from a doctor for what was originally said to be a bladder infection. after taking the antibiotics for a couple of days the skin around the head of my penis started to swell along with the head itself. i had gone through this years ago and was told it was a side effect of the antibiotics and that i had a male yeast infection. i also felt very itchy from the bactrim on my hands feet and genitals. i returned to the doctor telling him of the past and present incident and he told me he thought i had herpies even though iv read that antibiotics would not cause herpies to appear. i have now missed a week of work and am not any better and can not work with this painful condition. please help. should i be worried i have herpies? this has only happened after taking antibiotics and it is very painful and doesnt go away easy. the last time i took the natural cure route and used plain non fat yogurt to cure the symptoms because i was scared of taking any other medicines. my symptoms as of now are white creamy discharge around the head of my penis under the foreskin. dry cracky skin on the head. itchy burny feeling in the genital area not so much in my hands and feet any more. and its burning when i pee i think because the discharge closes up the pee hole. i really hope its not an std but im thinking its not because its only occurred after taking antibiotics for a short period.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Asthma Answerers
209987 tn?1451939065
Blank
tschock
AB
746512 tn?1388811180
Blank
Tammy2009
Calgary, AB
363281 tn?1353103243
Blank
SassyLassie
Nelson, New Zealand